MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded intraocular lens(iol) was fully inserted into the patient left eye.But the lens was not implanted into the eye correctly.So the doctor removed the lens and used the back up lens to complete the procedure.Sutures were needed, and there was a delay in the procedure.From additional information it was it was learnt that the lens did not implant correctly.It was not sure if there was product quality issue.No other information is available.
 
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section b3: date of event: unknown, not provided, section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: surgeon's email address: unknown/ asked but not available.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 9/11/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal the plunger rod was partially advanced.The lens was stuck in the cartridge tip and the cartridge tip was slightly bent.The lead haptic was unfolded however once the lens is partially delivered the leading haptic begins unfolding therefore the haptic is within specification.The lens module was inspected and presented with no damage or viscoelastic residue.The device assembly was inspected and presented with no issues.The plunger rod advancement was inspected and resistance was felt.The lens was attempted to be removed from the cartridge tip without success; no further evaluation can be performed.Based on further review, it was determined that there could have been product malfunction due to the resistance from the handpiece that could contribute to the reported complaint issue.A non-conformance has been opened to further investigate this issue and appropriate corrective and preventive actions will be taken in accordance with our standard operating procedures.Based on the bounding review, there are six (6) production orders associated with the noted resistance in this complaint.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to the associated production order (po) was performed.The search of complaints revealed that no similar complaint for the relevant production order.Conclusion: although a definitive root cause has not been confirmed at this time, johnson & johnson surgical vision, inc.Will continue to monitor these types of events.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20302870
Report Number3012236936-2024-000251
Device Sequence Number7745025
Product Code HQL
UDI-Device Identifier05050474636255
UDI-Public(01)05050474636255(17)260921
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/25/2024
Supplement Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale